Evidence map›Paper›PMID 23192448›Full record

ArticleJournal of general internal medicine2013

Vitamin C deficiency in an anticoagulated patient.

George M Yousef, Lynne J Goebel

Abstract readCase Reports
In one paragraph

Article in Journal of general internal medicine, 2013. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.

0numbers the graph read from it
0cells of the map it votes in
0citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

0 citing papers in PubMed.

No citing paper in PubMed yet.

4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

2 authors.

George M YousefJoan C. Edwards School of Medicine, Marshall University, 1249 15th St, Huntington, WV 25701, USA.
Lynne J Goebel

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

A 64-year-old woman presented with a hemorrhagic perifollicular rash on her legs while taking warfarin. After biopsy, vitamin C deficiency was suggested as the diagnosis, which ascorbic acid assays later confirmed. Clinical resolution of the rash followed supplementation with vitamin C. Patients on a vitamin K limited diet may also be limiting their intake of vitamin C. Physicians should be aware of this possible correlation, and consider checking vitamin C levels in patients with a perifollicular hemorrhagic rash or other signs of vitamin C deficiency while on warfarin.

Indexed as

AnticoagulantsAscorbic AcidAscorbic Acid DeficiencyDrug EruptionsFemaleHumansLeg DermatosesMiddle AgedSkin Diseases, VascularWarfarinAnticoagulantsAscorbic AcidWarfarin

Identifiers

PMID23192448
PMCPMC3663949

What OpenQuestion holds

Textmetadata
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.